I had decompression surgery (along with the removal of my first vertebrae) on 10/28. I was praying all my problems would subside. Things have been going good until about a week ago in which my headaches have returned. I have a long standing history with headaches and my PCP and I were hoping the surgery would resolve them. If not, we assumed (prior to surgery) that they would probably be my "typical" migraines and we would deal with them then. I saw my PCP and told him about the headaches but now he doesn't want to touch them because he is not sure if they are Chiari related. They are not in the back of the head (like before surgery) but are located in the temples. They get tender to the touch. My PCP told me to follow-up with my surgeon or neurologist. I just feel like my NS will say "I've done my job" and my neurologist left the state. I've been referred to a new one...however, I cannot see the actual doctor until mid-April but can see a PA at the end of Jan.....I'm feeling beyond frustrated--especially when I don't know if they are well versed in Chiari. I had such high hopes for this surgery---even though I knew going into it that it might not "work". Has anyone experienced these type of headaches? It feels like a vice grip is being tightened. I'm planning on calling my NS next week....but thought I'd check in with you guys/gals to see if anyone else has experiencced these type of headaches. They are different from any I've ever experienced.
Here's hoping everyone's New Year is Happy, Safe and HEALTHY!!
Hi...as with ne surgery there r no guarantees that all of our symptoms will go away.....and there r possible side effects from this surgery , again like ne other surgery.
PTC bcuz the body over produces CSF and the body does not absorb it quickly enuff.....or, u may have a related condition that is rearing it's head.
I am sure u feel much better than b4 surgery, but understand ur frustration with the pain u now have.
It does sound more like a pressure headache and I am getting those right now too....but I know I have a CSF blockage due to a bulging disk and I also have tethered cord.
I am sure ur PCP can schedule tests to rule some of these issues out until u can see the dr.When I have a pressure HA like this, I have a hard time wearing glasses bcuz it really feels like a vise grip......
My daughter had her decompression done back in 2009 and to this day still has bad headaches, they put her on several medicines but nothing has seem to done the trick. I pray that someone, some doctor out there will figure out why the headaches continue even after the surgeries which was supposed to take all that away. She is in as much pain as she was before the surgery as she is now. They also placed a LP shunt and then had to put a ICP (intercranial Pressure monitor) in through her skull and into her ventrical to measure her fluids when up and down. After a week of that they decided to take that out and put in a programable shunt that will work along with the shunt in her Lumbar but this one will go in ther abdomon. She is in the hospital now with issues as I am typing so I hope things go better for you. God Bless you
The poster u replied to has not posted since this original post in Jan 2010...so I am responding to u.
As for surgery taking away all the HA's....that does not always happen as u saw with ur DD...many times we, those with chiari can actually appear worse post op...and it is for reasons such as developing ICP, which it seems ur DD did as she has a shunt.
Do u know if she has ne other related issues?...sleep apnea, syrinx, tethered cord, ehlers -danlos?
I pray ur DD does well in this surgery she is in now, and has fewer pains as a result.
I myself had chiari surgery in july of 2013 and did well for about 3 months. All the same symptoms are back. I am in daily pain. I cant bear it anymore and really don't want to. I have been sent to a pain management doctor now. My neurosurgeon sent me to him. He said theres really nothing more he can do for me. Said he cant keep me drugged all the time which I understand, But I feel like OK hes done with me did his job now get out. I am so frustrated. I go to pain management and im on my second set of cortisone shot given directly in my skull.2 shots each time I go. The pain is undiscribable. Well the first set worked wonders but only lasted 4 weeks 2nd set I got 2 days ago and didn't work and you can only go 3 times in 6 months. I don't know whats next. I tired and just want to die Ive had enough.Im not good at this and don't know if I can find you again to check for a reply heres my email ***@**** Sorry to sound so depressed just have been through a lot in the past 2 yrs with my health and my children. Best of luck to you if I don't hear from you and God Bless We are in this together. Not many like us
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.